Alert archive / Kansas / Special Weather Statements in 2019
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 8, 2019, 4:45 AM CDT for Ford County, Gray County, Hodgeman County, Kansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2019, 4:45 AM CDT (09:45 UTC)
- Expired
- Aug 8, 2019, 5:30 AM CDT
- In force
- 45 min
- Issued by
- NWS Dodge City, KS
Counties Ford County, KS, Gray County, KS, Hodgeman County, KS
The radar
The Dodge City radar (KDDC), 23 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.8 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 892 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 2987 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
262
WWUS83 KDDC 080945
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
445 AM CDT Thu Aug 8 2019
KSZ045-063>065-076>080-081030-
Gray-Finney-Hodgeman-Pawnee-Haskell-Ness-Kiowa-Edwards-Ford-
445 AM CDT Thu Aug 8 2019
...A LINE OF SHOWERS WILL AFFECT FORD...NORTHWESTERN KIOWA...
SOUTHEASTERN FINNEY...SOUTHEASTERN NESS...HODGEMAN...SOUTHWESTERN
PAWNEE...CENTRAL GRAY...WESTERN EDWARDS AND NORTHEASTERN HASKELL
COUNTIES...
At 444 AM CDT, radar indicated showers were located along a line
extending from near Ness City to 11 miles north of Copeland. Movement
was east at 40 mph.
Wind gusts of 50 to 55 mph are possible with these showers.
Locations impacted include...
Dodge City, Gray, Cimarron, Kinsley, Ness City, Jetmore, Bucklin,
Spearville, Ingalls, Burdett, Ford, Hanston, Offerle, Ensign, Rozel,
Kingsdown, Howell, Wright, Sanford and Kalvesta.
LAT...LON 3819 9929 3748 9958 3749 10006 3770 10071
3847 9989
TIME...MOT...LOC 0944Z 257DEG 46KT 3845 9984 3770 10066
$$
JJOHNSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:58 AM CDT, 47 minutes earlier.
Area forecast discussion, Aug 8, 3:58 AM CDT, 47 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 358 AM CDT Thu Aug 8 2019 .SYNOPSIS... Issued at 337 AM CDT Thu Aug 8 2019 Central and southwestern Kansas will remain near the southern edge of the westerlies through the next week, with a frontal boundary being occasionally reinforced by nocturnal storm clusters that send out cool air. The exact location of these features from day to day will dictate rainfall patterns. Additionally, the precise track of storm clusters that develop in upslope flow along the favored topographic regions such as the Raton Mesa and Palmer divide cannot be known with high certainty on day 1, much less on days 3 to 5 or even 7. The only thing we can see with high certainty is that there will be several opportunities for rainfall over the next week, some of it locally heavy. Of course, as is always the case in summer on the high plains, a few locations will see a lot of rain and a few may see only a little, with everyone else somewhere in between. && .SHORT TERM...(Today and tonight) Issued at 337 AM CDT Thu Aug 8 2019 Showers and thunderstorms will linger today and gradually progress into central Kansas by this afternoon. However, given the very moist, upslope flow into Colorado, thunderstorms are expected to develop along the front range and evolve into a large complex during the evening. These storms will likely move into far western Kansas in a weakened state Thursday evening after 9 pm. Given the high low level moisture content, the storms will probably hold together and make it much of southwestern Kansas Thursday night. The southern extent of these storms is in question. The upslope flow will keep temperatures cool today, although it will be rather muggy. .LONG TERM...(Friday through Wednesday) Issued at 337 AM CDT Thu Aug 8 2019 This is a favored pattern for storm clusters to develop on the front range given the quasi-stationary front and upslope flow to the north of it. From a climatological viewpoint, the first half of August is the peak time of year for MCS activity rolling eastward and southeastward across southwestern Kansas at night. Based on hourly rainfall data back to 1919 for Dodge City, the vast majority of our summer rainfall occurs from just before sunset through about 6 am, and very little occurs on average between 9 am and 4 pm. It is not productive to get too detailed in trying to nail down the track of individual storm clusters due to the uncertainty in the extent of outflow and resultant location of the surface boundary. Temperatures will be tricky as well since cool thunderstorm outflow could keep the boundary farther south. But if convection fails to materialize, then temperatures would be warmer and even hot. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1254 AM CDT Thu Aug 8 2019 Showers with embedded thunder is expected to move across the TAF sites of KGCK and KHYS through 12z and possibly KDDC. The effective cool frontal boundary will sag southward, with winds becoming northeasterly and easterly. There is a continued chance of thunderstorms after 12z, but mainly confined to KHYS. Will need to watch for the possibility of low stratus formation at KDDC after 12z as cool outflow from the northeast goes upslope. && .PRELIMINARY POINT TEMPS/POPS... DDC 85 67 89 68 / 30 40 10 20 GCK 85 66 90 66 / 30 40 10 20 EHA 89 66 92 66 / 20 50 20 40 LBL 88 69 91 67 / 20 60 10 30 HYS 83 65 85 67 / 50 30 20 20 P28 88 69 90 70 / 40 40 20 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Finch SHORT TERM...Finch LONG TERM...Finch AVIATION...Finch
Hazardous weather outlook, Aug 7, 4:57 AM CDT, 23 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 457 AM CDT Wed Aug 7 2019 KSZ030-031-043>046-061>066-074>081-084>090-081000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 457 AM CDT Wed Aug 7 2019 /357 AM MDT Wed Aug 7 2019/ ...A Heat advisory is in effect for parts of southwestern and central Kansas for today... This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- There is a chance of thunderstorms late this afternoon and evening. The main concern with the storms is damaging wind, especially across far western Kansas. Small hail is also possible. Thunderstorms may develop across central Kansas near Interstate 70 late this afternoon. These storms could contain damaging winds and small hail. Heat indices will range between 103 and 110 across central and western Kansas this afternoon. Day 1 Hazards ------------- * Lightning: Limited risk * Excessive heat: Elevated risk * Non-thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Days 2-7 Discussion ------------------- There are small chances for thunderstorms almost every day. A few of the storms over the weekend and into early next week could be severe with large hail and damaging wind. Days 2-7 Hazards ---------------- * Thursday - Lightning: Elevated risk - Excessive heat: Elevated risk * Friday - Lightning: Elevated risk - Excessive heat: Elevated risk * Saturday - Lightning: Limited risk - Excessive heat: Elevated risk * Sunday - Lightning: Limited risk - Excessive heat: Elevated risk * Monday - Lightning: Limited risk - Excessive heat: Elevated risk * Tuesday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Special weather statement, Aug 8, 2:56 AM CDT, 1 hour 49 minutes before
Special Weather Statement National Weather Service Dodge City KS 256 AM CDT Thu Aug 8 2019 KSZ030-080830- Trego KS- 256 AM CDT Thu Aug 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR TREGO COUNTY UNTIL 330 AM CDT... At 255 AM CDT, Doppler radar was tracking a strong thunderstorm near Collyer, moving east at 45 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Wakeeney, Ogallah, Collyer, Trego Center, Cedar Bluff, Riga and Voda. LAT...LON 3870 9960 3871 10015 3913 10015 3913 9960 TIME...MOT...LOC 0755Z 275DEG 39KT 3902 10015 JJOHNSON
Special weather statement, Aug 8, 3:37 AM CDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service Dodge City KS 337 AM CDT Thu Aug 8 2019 KSZ030-031-080930- Trego KS-Ellis KS- 337 AM CDT Thu Aug 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TREGO AND ELLIS COUNTIES UNTIL 430 AM CDT... At 337 AM CDT, Doppler radar was tracking a strong thunderstorm near Ogallah, moving east at 40 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hays, Ellis, Victoria, Walker, Catherine, Schoenchen, Ogallah, Emmeram, Yocemento, Cedar Bluff, Munjor, Riga, Toulon and Antonino. LAT...LON 3871 9904 3871 9987 3913 9986 3913 9904 TIME...MOT...LOC 0837Z 275DEG 33KT 3892 9974 JJOHNSON
Special weather statement, Aug 8, 4:45 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
445 AM CDT Thu Aug 8 2019
KSZ045-063>065-076>080-081030-
Gray-Finney-Hodgeman-Pawnee-Haskell-Ness-Kiowa-Edwards-Ford-
445 AM CDT Thu Aug 8 2019
...A LINE OF SHOWERS WILL AFFECT FORD...NORTHWESTERN KIOWA...
SOUTHEASTERN FINNEY...SOUTHEASTERN NESS...HODGEMAN...SOUTHWESTERN
PAWNEE...CENTRAL GRAY...WESTERN EDWARDS AND NORTHEASTERN HASKELL
COUNTIES...
At 444 AM CDT, radar indicated showers were located along a line
extending from near Ness City to 11 miles north of Copeland. Movement
was east at 40 mph.
Wind gusts of 50 to 55 mph are possible with these showers.
Locations impacted include...
Dodge City, Gray, Cimarron, Kinsley, Ness City, Jetmore, Bucklin,
Spearville, Ingalls, Burdett, Ford, Hanston, Offerle, Ensign, Rozel,
Kingsdown, Howell, Wright, Sanford and Kalvesta.
LAT...LON 3819 9929 3748 9958 3749 10006 3770 10071
3847 9989
TIME...MOT...LOC 0944Z 257DEG 46KT 3845 9984 3770 10066
JJOHNSONThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:08 PM CDT | Severe Thunderstorm Warning | DDC | Comanche | 52 min |
| Aug 7, 7:27 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa | 20 min |
| Aug 7, 7:46 PM CDT | Special Weather Statement | DDC | Kiowa | 29 min |
| Aug 7, 7:57 PM CDT | Severe Thunderstorm Warning | DDC | Comanche | 29 min |
| Aug 7, 8:20 PM CDT | Special Weather Statement | DDC | Stanton | 55 min |
| Aug 7, 8:23 PM CDT | Special Weather Statement | DDC | Kiowa | 67 min |
| Aug 7, 8:25 PM CDT | Special Weather Statement | DDC | Comanche | 35 min |
| Aug 7, 9:29 PM CDT | Special Weather Statement | DDC | Hamilton | 46 min |
| Aug 8, 2:56 AM CDT | Special Weather Statement | DDC | Trego | 34 min |
| Aug 8, 3:37 AM CDT | Special Weather Statement | DDC | Ellis | 53 min |
Nearby
Special Weather Statements in Kansas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.